Alert archive / Ohio / Tornado Warnings in 2006
Tornado Warning 8, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at Jul 3, 2006, 4:32 PM EDT for Union County, Ohio. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2006, 4:32 PM EDT (20:32 UTC)
- Expired
- Jul 3, 2006, 5:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Union County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1847 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KILN 032031 TORILN OHC159-032100- /O.NEW.KILN.TO.W.0008.060703T2032Z-060703T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 432 PM EDT MON JUL 3 2006 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * TORNADO WARNING FOR... CENTRAL UNION COUNTY IN CENTRAL OHIO * UNTIL 500 PM EDT * AT 430 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR POTTERSBURG...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... MARYSVILLE... IN ADDITION...POTTERSBURG...RAYMOND...BROADWAY...WATKINS AND US ROUTE 33 AT US ROUTE 42 ARE NEAR THE PATH OF THIS DANGEROUS THUNDERSTORM. IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS LAT...LON 4037 8357 4021 8360 4013 8320 4033 8323 $$
1 follow-up statement
000 WWUS51 KILN 032059 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 457 PM EDT MON JUL 3 2006 OHC159-032107- /O.EXP.KILN.TO.W.0008.000000T0000Z-060703T2100Z/ UNION OH- 457 PM EDT MON JUL 3 2006 ...THE TORNADO WARNING FOR CENTRAL UNION COUNTY IN CENTRAL OHIO WILL EXPIRE AT 500 PM EDT... THE ROTATION WITHIN THIS THUNDERSTORM HAS WEAKENED CONSIDERABLY. THEREFORE THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4037 8357 4021 8360 4013 8320 4033 8323 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Jul 3, 4:05 PM EDT, 27 minutes earlier.
Area forecast discussion, Jul 3, 4:05 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 405 PM EDT MON JUL 3 2006 .SHORT TERM /REST OF TONIGHT THROUGH TUESDAY NIGHT/... SURFACE TROUGH CURRENTLY POSITIONED ACROSS THE WESTERN GREAT LAKES WILL MOVE SLOWLY TO THE SOUTHEAST...MOVING ACROSS OUR AREA TUESDAY NIGHT. SHOWER AND THUNDERSTORM ACTIVITY WILL INCREASE AS THE TROUGH MOVES ACROSS THE AREA. DECREASE POPS FROM NORTH TO SOUTH BEGINNING LATER TUESDAY AND TUESDAY NIGHT. MODEL TRENDS SEEM FAIRLY CONSISTENT DURING THIS SHORT TERM PERIOD. TENDED TO USE A BLEND OF THE NAM/GFS TEMP GUIDANCE...WITH MORE OF WEIGHTING TOWARD THE GFS. .LONG TERM /WEDNESDAY THROUGH MONDAY/... EXTENDED FORECAST PERIOD WILL START OUT WITH A COLD FRONT PUSHING SOUTH. AT 12Z WEDNESDAY THE FRONT WILL BE LOCATED ACROSS THE SOUTHERN CWA. THIS FEATURE WILL BRING THE CHANCE OF SHOWERS AND THUNDERSTORMS. HAVE KEPT HIGH CHANCE POPS THROUGH MOST OF THE DAY ON WEDNESDAY ACROSS THE FAR SOUTH. FRONT WILL PUSH SOUTH OF THE FORECAST AREA BY WEDNESDAY NIGHT BRINGING AN END TO THE PRECIPITATION. SURFACE HIGH PRESSURE BUILDS IN AT THE SURFACE BEHIND THE FRONT. THE REGION WILL BE UNDER THE INFLUENCE OF A MID LEVEL TROUGH. WITH THE NORTHWEST FLOW...THE REGION WILL EXPERIENCE BELOW NORMAL TEMPERATURES THROUGH THE END OF THE WORK WEEK. AS THE SURFACE HIGH DRIFTS EAST AND MID LEVEL RIDGE BUILDS IN.TEMPERATURES WILL RETURN TO NORMAL READINGS. HUMIDITY WILL ALSO BE ON THE RISE. COULD BE SOME DIURNAL CONVECTION...BUT CHANCE IS TOO LOW TO MENTION IN EXTENDED AT THIS TIME. RLG && .PREV DISCUSSION... /ISSUED 143 PM EDT MON JUL 3 2006/ AVIATION /18Z-18Z/... WEAK MID LVL S/WV PULLING EAST OF NRN FCST AREA ATTM...AND CONSEQUENTLY TAKING MUCH OF THE PCPN WITH IT. SKIES HAD CLEARED OUT NICELY ACRS MUCH OF FCST AREA AS BNDRY NOW SET UP ALONG OR JUST NORTH OF FCST AREA. PLENTY OF AVAIL INSTABILITY THIS AFTN WITH NEARLY 2000 J/KG MLCAPE NOTED ACRS SRN FCST AREA. CU DVLPMNT OCCURRING QUICKLY ACRS OH RIVER VLY. BIT OF A COMPLICATED TAF FCST...AS ANY CONVECTION THAT DVLPS THIS AFTN SHOULD BE PREDOMINANTLY DRIVEN BY INSTABILTY AND DIURNAL HEATING. WITH NO CONVECTION AS OF YET...FEEL IT IS BEST TO HANDLE WITH A CB MENTION AT ALL TAF SITES. ONE POSSIBLE EXCEPTION IS KCMH/KLCK WHICH ARE BOTH CLOSEST TO BNDRY. HOWEVER...CNTRL OH IS LARGELY CAPPED ATTM DUE TO MORNING PCPN. WILL CONTINUE TO MONITOR THRU AFTN HOURS. FOCUS THEN SHIFTS TO POTENTIAL CONVECTIVE DVLPMNT TO NORTH AND WEST OF REGION LATE THIS AFTN/EVNG AHEAD OF STRONGER S/WV. BOTH 12Z NAM/GFS INDICATE POSSIBLE MCS DVLPG OVER WESTERN GRT LKS AND MIGRATING SE INTO REGION AFT MIDNIGHT. 850 LLJ WILL ENHANCE THIS EVNG AHEAD OF S/WV ACRS NRN INDIANA/OHIO AND SHOULD ALLOW FOR MORE WIDESPREAD PCPN TO DVLP. HAVE BROUGHT VCTS IN FOR ALL TAF SITES THIS EVNG...WITH HEAVIER SHRA/TSTMS OVERNIGHT ALLOWING FOR MVFR/IFR VSBYS. FRNTL BNDRY WILL SAG INTO FCST AREA ERLY TUES WITH CONTINUED SHRA/TSTSM ACRS REGION FOR LAST SIX HOURS OF FCST PERIOD. RYAN PREV DISCUSSION... /ISSUED 1135 AM EDT MON JUL 3 2006/ SHORT TERM /THIS AFTERNOON/... WASHED OUT BNDRY APPEARS TO BE LIFTING BACK TO NORTH THIS MRNG...AND NOW LOOKS TO BE FROM NRN INDIANA SE THRU CNTRL OH AND THEN EAST INTO NRN WEST VIRGINIA. SCT SHRA WITH A FEW EMBEDDED TSTMS CONTINUED TO DVLP INVOF BNDRY. SKIES WERE CLEARING OUT QUICKLY BEHIND THIS AREA OF DYING CONVECTION...WITH MUCH OF THE SRN 2/3 OF INDIANA AND SW OHIO NOW MSTLY SUNNY. TEMPS WERE IN THE RAIN COOLED 70S ACRS WEST CNTRL AND CNTRL OH...WITH L/M80S ALREADY ACRS SW FCST AREA WITH ABUNDANT SUNSHINE. BIT OF A TRICKY FCST THIS AFTN WITH BNDRY REMAINING ACRS NRN FCST AREA INTO AFTN HOURS. LARGE AREA OF MID LVL NVA ACRS SRN ILLINOIS AND INDIANA ALONG WITH A DRIER SLUG OF AIR ROTATING NE FROM TN VLY NOTED ON CURRENT WV SAT. MORE POTENT MID LVL S/WV BACK TO THE WEST OF THE MISSISSIPPI RIVER ACRS IOWA AND MISSOURI. CURRENT VIS SAT INDCG WHAT APPEARS TO BE AN OUTFLOW BNDRY OUT AHEAD OF S/WV IN MISSOURI. BELIEVE MORE ORGANIZED CONVECTION WILL DVLP THIS AFTN INVOF THIS FEATURE AND S/WV...WITH MORE SCT DVLPMNT FURTHER EAST INTO REGION. 12Z KILN SOUNDING INDCG PLENTY OF INSTABILITY THIS MRNG...AND LAPS MODEL SOUNDINGS SUPPORT THIS CURRENTLY WITH MLCAPES ALREADY NEAR 1500 J/KG AND PROGGED TO CLIMB TO 2000-2500 J/KG BY MID AFTN. TSTMS WILL BECOME MOST NUMEROUS INVOF BNDRY IN NRN FCST AREA DURING AFTN HOURS WITH ANY CONVECTION THAT DVLPS TO WEST WITH AFOREMENTIONED S/WV LIKELY TO MIGRATE INTO FCST AREA TOWARDS ERLY EVNG. FURTHER SOUTH...TSTMS WILL BE MORE WIDELY SCT AND BE INSTABILITY DRIVEN. EXPECT DMG WINDS TO BE MAIN CONCERN FROM TSTMS AS MAX DELTA THETA-E VALUES PROGGED ABV 20K THIS AFTN. ADJUSTED POPS AND CLOUDS BASED ON CURRENT TRENDS WITH HIGHEST POPS BY LATE AFTN AND INTO EVNG. BROUGHT AFTN HIGHS DOWN A FEW DEG ACRS WEST CNTRL/CNTRL OH WHERE CLOUDS AND PCPN AHVE BEEN MOST PREVALENT THIS MRNG. HOWEVER...AS CLOUDS THIN INTO AFTN HOURS EXPECT THESE LOCALES WILL STILL BE ABLE TO GET INTO U80S. ACRS SRN 1/3 FCST AREA...STILL APPEARS TEMPS WILL RISE ABV 90 DEG. WITH DEWPTS IN U60S...HEAT INDICES IN THE M90S ARE EXPECTED. UPDATE OUT...PREV DISCUSSION FOLLOWS. RYAN SHORT TERM /TODAY THROUGH WEDNESDAY/... ZONE OF WESTERLIES FROM THE NORTHERN PLAINS THRU THE GREAT LAKES. SFC COLD FRONT HAS STALLED OUT E-W PARALLEL TO THE UPPER LEVEL FLOW ACRS THE SRN GRTLKS. A SERIES OF PERTURBATIONS TO RIPPLE THRU THE FLOW SETTING OFF TSTMS THRU THE PERIOD WITH THE FRONT FINALLY SWINGING SOUTH THRU THE OHIO VALLEY LATE TUE/ERLY WED. SHOWERS AND THUNDERSTORMS HAVE DEVELOPED IN AREA OF FAVORABLE H8 CONVERGENCE ACRS NRN SECTIONS OF FA. EXPECT THIS PRECIP TO DIMINISH EARLY TDA WITH LO LVL CONVERGENCE WEAKENING. AFTER A LULL IN TSTM ACTIVITY EXPECT RE-DEVELOPMENT THIS AFTN WITH CAPE VALUES AROUND 2000 J/KG. HAVE CONTINUED PREV POP TREND WITH LKLY ACRS THE N AND CHC SOUTH. BETTER FORCING COMES INTO PLAY TNGT WITH THE BEST LIFT ACRS THE N CLOSER TO THE AFOREMENTIONED FRONTAL BNDRY. 8H JET INCREASES TO 30-35KT WITH BEST CONVERGENCE ACRS THE N. AGAIN CONTD TREND WITH LKLY N AND CNTRL ND CHC SOUTH. GOOD INSTBY DEVELOPS ON INDEPENDENCE DAY WITH CAPES OF 2000-2500 J/KG AHD OF APPROACHING FRONT. HAVE OPTD FOR LIKELY POPS FOR THE ENTIRE FA TUE AND THEN START DIMINISHING POPS FROM NORTH TO SOUTH TUE NIGHT/WED. TEMP WISE...PREFER TEMPS A LTL ABV MAV GUID TDA AND TNGT AND HAVE WARMED UP TUES HIGHS CLOSER TO MAV. CONT TREND GOING A LTL ABV GUID TUE NIGHT AND WED. PREV DISCUSSION... THE FOLLOWING WAS ORIGINALLY ISSUED AT 353 PM EDT SUN JUL 2 2006 LONG TERM /TUESDAY THROUGH SUNDAY/... WITH A COLD FRONT SAGGING INTO THE REGION AND SEVERAL UPPER IMPULSES PASSING THROUGH EXPECT MOST AREAS TO SEE SHOWERS AND THUNDERSTORMS ON INDEPENDENCE DAY. HAVE INCREASED POPS TO LIKELY WITH CHANCES HIGHER IN THE NORTHERN ZONES IN THE MORNING AND THEN HIGHER IN THE SOUTHERN ZONES IN THE AFTERNOON AND EVENING. MODELS HAVE SLOWED THE PROGRESSION OF THE FRONT SLIGHTLY SO THAT THERE WILL STILL BE A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS ON WEDNESDAY IN THE FAR SOUTHERN TIER. EXPECT THIS TO FINALLY PUSH OFF TO THE SOUTH OF THE FORECAST AREA ON WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FOR THE LATTER HALF OF THE WEEK BRINGING SLIGHTLY BELOW NORMAL TEMPERATURES. AS THE HIGH SHIFTS SOUTHWARDS AND WINDS BECOME SOUTH TO SOUTHWEST OVER THE WEEKEND TEMPERATURES AND HUMIDITY WILL INCREASE. IT IS NOT OUT OF THE QUESTION THAT SOME DIURNAL CONVECTION COULD DEVELOP BY THEN BUT AT THIS POINT IN TIME THE PROBABILITY IS TOO LOW TO MENTION. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Jul 3, 5:59 AM EDT, 10 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 559 AM EDT MON JUL 3 2006 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-041000- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 559 AM EDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A FRONT WILL REMAIN NEARLY STATIONARY ACROSS NORTHERN OHIO TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE IS A SLIGHT CHANCE THAT A FEW STORMS COULD BECOME SEVERE MAINLY NORTH OF THE OHIO RIVER TONIGHT. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE STALLED OUT FRONT WILL DROP SOUTH THROUGH THE REGION LATE ON TUESDAY. SHOWERS AND THUNDERSTORMS WILL BE LIKELY. DAMAGING WINDS WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN ON TUESDAY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 3:44 PM EDT | Severe Thunderstorm Warning | ILN | Logan | 46 min |
| Jul 3, 3:55 PM EDT | Tornado Warning | ILN | Logan | 35 min |
| Jul 3, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Shelby | 46 min |
| Jul 3, 4:23 PM EDT | Severe Thunderstorm Warning | ILN | Union | 67 min |
| Jul 3, 4:29 PM EDT | Severe Thunderstorm Warning | ILN | Champaign | 51 min |
| Jul 3, 4:57 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 63 min |
| Jul 3, 5:52 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Licking | 53 min |
| Jul 3, 6:09 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield, Licking | 66 min |
| Jul 3, 6:43 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 47 min |
| Jul 3, 7:00 PM EDT | Severe Thunderstorm Warning | ILN | Hocking | 60 min |
Nearby
Tornado Warnings in Ohio, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.